MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC CONSOLE, EMAX 2 PLUS; MOTOR, DRILL, ELECTRIC - CONSOLE

DEPUY SYNTHES PRODUCTS LLC CONSOLE, EMAX 2 PLUS; MOTOR, DRILL, ELECTRIC - CONSOLE
Model Number SC2100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a cadaver lab educational program, the console device was displaying a false e6 (overheat warning) error code on multiple drills but there was no heat present in any of the drills and had a strange vibrating noise that sounded like a broken down refrigerator.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and observed that the device passed all operational specifications.Therefore, the reported condition was not duplicated and confirmed.An assignable root cause was not determined.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONSOLE, EMAX 2 PLUS
Common Device Name
MOTOR, DRILL, ELECTRIC - CONSOLE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens
FL
MDR Report Key7075857
Report Number1045834-2017-50081
Device Sequence Number927542
Product Code HBC
UDI-Device Identifier00845384008606
UDI-Public(01)00845384008606(11)081030
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC2100
Device Catalogue NumberSC2100
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 11/04/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1